MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TALISMAN DELIVERY SHEATH; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER TALISMAN DELIVERY SHEATH; CATHETER, PERCUTANEOUS
Model Number 9-TDS-08F45-80
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 05/05/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It is unknown if the device is returning for analysis.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 25-18mm amplatzer talisman pfo occluder was selected for implant using a 8f amplatzer talisman delivery system (ds).During the procedure, the delivery sheath was positioned in the right upper pulmonary vein.While the physician was attempting to unsheath the left disc, when the ds crossed back to the right atrium.After recapturing the device, the physician pulled the device back through the sheath and into the device loader.St elevation was noted at this time signaling an air ingress.The patient was put on 5l o2 via nasal cannula and was complaining of chest pressure.The physician proceeded to re-cross the pfo and resume the procedure.The st elevation subsided after approximately 3 minutes.The patient remained stable for the duration of the procedure.Physician did not state any complaint, allegation, or fault with the device or the delivery system.He suspects that there was reduced blood flow/bleed back in the sheath exchange position of the right upper pulmonary vein and that is what contributed to the air ingress.He states there was adequate bleed back during the wet-to-wet connection of the device and delivery sheath.The device was properly prepped and there was no suspicion of air in the device.The patient is stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
It was reported that during procedure the delivery sheath was positioned in the right upper pulmonary vein, while attempting to un-sheath the left disc the delivery system crossed back to the right atrium.St elevation was noted signaling an air ingress, st elevation subsided after approximately 3 minutes.A returned device inspection, to rule out any device-related causes, could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Information from field indicated that the physician suspected that there was reduced blood flow/bleed back in the sheath exchange position of the right upper pulmonary vein which contributed to the air ingress.Based on the information received, the cause of the reported air ingress could not be conclusively determined.It is possible that procedural condition (reduced blood flow/bleed back) could have contributed to air ingress.However, this cannot be confirmed.There was unexpected medical intervention reported as the patient was put on 5l o2 via nasal cannula.The patient was reported to be stable for the duration of the procedure.There were no complaints associated with any other devices from the lot.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER TALISMAN DELIVERY SHEATH
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22115702
Report Number2135147-2025-02873
Device Sequence Number11824888
Product Code DQY
UDI-Device Identifier05415067033352
UDI-Public(01)05415067033352(17)270630(10)10432094
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K212738
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-TDS-08F45-80
Device Catalogue Number9-TDS-08F45-80
Device Lot Number10432094
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2025
Supplement Date Received by Manufacturer06/04/2025
Initial Report FDA Received Date05/30/2025
Supplement Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexFemale